# SDR CA960412011

- Difficulty date: April 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Bell 205A-1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Output Shaft
- Part number: 2120404621
- Condition: Cracked
- Location: T/R Cone Area
- Component: Bell, 212040004005
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)DURING PREMATURE OVERHUAL INCLUDING A MAGNAFLUX OF THE OUTPUT DRIVESHAFT, A CRACK WAS DETECTED ON THE SHAFT IN THE TAIL ROTOR CONE AREA, JUST INBOARD OF THE SPLINES SUPPORTING THE TAIL ROTOR YOKE. THECRACK EXTENDED FOR 0.5 INCHES IN A CIRCUMFERENTIAL DIRECTION AND OUTBOARD ALONG THE SPLINES FROM BOTH ENDS OF CRACK.
